Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 384, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 15, 2006, 10:27 PM CDT for Antelope County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 10:27 PM CDT (03:27 UTC)
- Expired
- Sep 15, 2006, 11:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 4:06 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Sep 15, 4:06 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 PM CDT FRI SEP 15 2006 .DISCUSSION... PRIMARY PROBLEMS ARE THE CHANCES OF THUNDERSORMS IN THE SHORT TERM AND TEMPERATURES DURG THE WEEKEND AND NEXT WEEK. DEEP UPR TROF AT 12Z WAS OVR THE PACIFIC NW WITH SERIES OF LEAD SHORTWV TOFS EJECTING OUT ACRS THE RCKYS AND CNTRL PLNS. AT H85 PLUME OF MSTR EXTDS FM WRN TX ACRS CNTRL AND WRN NEBRASKA INTO THE DAKOTAS. STG LO LVL JET CONTS TO ADVCT LO LVL MSTR NWD INTO THE CNTRL PLNS. LEAD UPR SHORTWV TROF IS ASSOCD WITH UPR LVL JET MAX MOVG ACRS KS. THIS SHUD ENHANCE UVVS ACRS NEBRASKA THIS EVENING. SHORT TERM...SEVERAL WAVES OF THUNDERSTORMS ARE POSIBLE TONIGHT ACRS THE OAX CWA. THERE MAY BE A CHC OF ISOLD SVR TSTMS...ESPECIALLY N OF COLUMBUS. ACTVITY THAT HAS BEEN DVLPG FM DAVID CITY TO MARSHALL COUNTY KS IS ELEVATED CNVTN DUE TO ISENTROPIC LIFT. A SECOND WAVE OF MORE SIGNIFICANT THUNDERSTORMS ARE OVER CNTRL AND WRN NEBRASKA AND IS EXPECTED TO MOVE ACROSS THE AREA LATER TONIGHT INTO TOMORROW MORNING. ON SATURDAY SKIES SHUD CLEAR OUT BY MID MORNING AND ATMOSHERE SHUD BCM UNSTBL BY AFTN INTO THE EVNG AHD OF AFTN. NAM40 CAPES INDC CAPE VALUES ABV 2000 J/KG. HELICITY VALUES ON SATURDAY LOOK FVRBL FOR SUPERCELLS STORMS AND POSSIBLE SQUALL LINE DVLPMT. STG MID LVL DRY PUNCH WL CREATE STGS ON PREFRONTAL TROF/DRYLN BY AFTN. STORMS SHUD CONT ON SATURDAY NGT AND INTO SUNDAY MORNING BEFORE AREA CLEARS OUT. IN THE EXTENDED. KEPT MAINLY DRY THRU THURSDAY NIGHT. SOME SHOWERS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING OVER NORTHEASTERN PARTS OF THE OAX CWA AS ANOTHER UPR LVL SHRTWV TROF MOVS ACRS THE RGN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SMITH
Hazardous weather outlook, Sep 15, 9:23 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 923 PM CDT FRI SEP 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 923 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT THROUGH SATURDAY NIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS EAST CENTRAL NEBRASKA...MOVING INTO WESTERN IOWA THROUGH MIDNIGHT. LOCATIONS IN EXTREME SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA WILL LIKELY NOT SEE ANY SEVERE STORMS. LARGE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER ALONG WITH 60 TO 80 MPH WINDS WILL BE POSSIBLE IN THE STORMS. DUE TO INCREDIBLY STRONG LOW LEVEL SHEAR... THERE ALSO IS A TORNADO THREAT ACROSS EAST CENTRAL NEBRASKA YET THIS EVENING...FROM CRETE NORTHWARD TOWARD PENDER. SCATTERED NON SEVERE THUNDERSTORMS MAY LINGER SATURDAY MORNING ALONG AND EAST OF THE MISSOURI RIVER. SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON AS A DRY LINE BEGINS TO MOVE INTO EASTERN NEBRASKA. SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE DRY LINE BY 2 TO 4 PM... MOVING INTO THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA DURING THE EVENING. STRONG INSTABILITY AND VERY STRONG WIND SHEAR WILL COMBINE TO PRODUCE MOSTLY LARGE HAIL AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. HOWEVER...ISOLATED TORNADOES ALSO APPEAR POSSIBLE ACROSS MAINLY NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE. STORM SPOTTER ACTIVATION WILL ALSO BE NEEDED SATURDAY AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA. NWS
In the hours before
Local storm report, Sep 15, 9:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
950 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG UTICA 40.90N 97.35W
09/15/2006 SEWARD NE PUBLIC
POWER LINES BLOWN DOWN. WINDS ESTIMATED UP TO 60 MPH.
&&Local storm report, Sep 15, 9:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 2 NW LITTLE SIOUX 41.83N 96.05W
09/15/2006 E60.00 MPH HARRISON IA CO-OP OBSERVER
0950 PM HAIL 2 S CRETE 40.60N 96.96W
09/15/2006 E0.88 INCH SALINE NE TRAINED SPOTTER
&&Local storm report, Sep 15, 10:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1000 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL PIERCE 42.20N 97.53W
09/15/2006 E0.88 INCH PIERCE NE EMERGENCY MNGR
&&Local storm report, Sep 15, 10:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1010 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL CEDAR BLUFFS 41.40N 96.61W
09/15/2006 E0.88 INCH SAUNDERS NE FIRE DEPT/RESCUE
1006 PM TSTM WND GST 1 W WASHINGTON 41.40N 96.23W
09/15/2006 E70.00 MPH WASHINGTON NE TRAINED SPOTTER
&&Special weather statement, Sep 15, 10:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1019 PM CDT FRI SEP 15 2006 IAZ043-055-056-069-NEZ033-034-043>045-050>053-065>068-078-088>093- 160419- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MONONA IA-NEMAHA-OTOE-PAWNEE- POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA- WASHINGTON- INCLUDING THE CITIES OF...AUBURN...BEATRICE...BELLEVUE...BLAIR... COUNCIL BLUFFS...CRETE...DAVID CITY...FAIRBURY...FALLS CITY... FREMONT...HARLAN...LINCOLN...LOGAN...NEBRASKA CITY...OMAHA...ONAWA... PAWNEE CITY...PLATTSMOUTH...SCHUYLER...SEWARD...TECUMSEH...TEKAMAH... WAHOO...WEST POINT 1019 PM CDT FRI SEP 15 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST AND EAST CENTRAL NEBRASKA... TWO AREAS OF MAIN CONCERN. FIRST THE SUPERCELL MOVING ACROSS SOUTHERN LANCASTER COUNTY. THIS STORM HAD STRONG LOW LEVEL ROTATION HAD 100 KT GATE TO GATE SHEAR IN SALINE COUNTY. THIS STORM WAAS NEAR HALLAM IN LANCASTER COUNTY. SPOTTERS IN SALINE COUNTY INDICATE LARGE SCALE ROTATION IN THE STORM. SPC MESOSCALE ANALYSIS INDICATES LCLS BETWEEN 1800 TO 2000 FEET. LCL MAY BE TOO HIGH FOR UPDRAFT TO INGEST UP POSITIVELY BUOYANT AIR TO FORM A TORNADO. WE WILL WATCH STORM CAREFULLY. STORM WILL BE MOVING INTO LESS FAVORABLE AIR MASS AS IT MOVES EAST AND MAY LOOSE SUPERCELL CHARACTERISTICS. LARGE BOW ECHO MOVING ACROSS NORTHERN PART OF THE OMAHA METRO AREA HAS PRODUCED 70 MPH WINDS AT WASHINGTON IN WASHINGTON COUNTY. DAMAGING WIND POTENTIAL STILL EXISTS WITH THIS COMPLEX AS IT MOVES INTO WEST CENTRAL IOWA. OVERALL...CONVECTIVE INHIBITION IS INCREASING AND STORMS MAY REMAIN SEVERE ONLY FOR ANOTHER HOUR OR TWO. STORMS MAY EVENTUALLY BECOME MORE ELEVATED WITH TIME. SMITH
Local storm report, Sep 15, 10:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 5 E PIERCE 42.20N 97.43W
09/15/2006 E0.75 INCH PIERCE NE PUBLIC
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 45 min |
| Sep 15, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 38 min |
| Sep 15, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 49 min |
| Sep 15, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 45 min |
| Sep 15, 7:48 PM CDT | Tornado Warning | OAX | Butler | 27 min |
| Sep 15, 8:10 PM CDT | Tornado Warning | OAX | Butler | 35 min |
| Sep 15, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Sep 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Sep 15, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 46 min |
| Sep 15, 8:38 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 52 min |
| Sep 15, 8:44 PM CDT | Tornado Warning | OAX | Seward | 18 min |
| Sep 15, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Sep 15, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Sep 15, 8:58 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 47 min |
| Sep 15, 9:05 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 40 min |
| Sep 15, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 65 min |
| Sep 15, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 50 min |
| Sep 15, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Sep 15, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 28 min |
| Sep 15, 9:42 PM CDT | Tornado Warning | OAX | Saline | 18 min |
| Sep 15, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 30 min |
| Sep 15, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Sep 15, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Sep 15, 9:54 PM CDT | Tornado Warning | OAX | Lancaster | 36 min |
| Sep 15, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 43 min |
| Sep 15, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 17 min |
| Sep 15, 10:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 17 min |
| Sep 15, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 27 min |
| Sep 16, 4:06 AM CDT | Wind Advisory | OAX | Boone, Butler, Colfax, Gage, Jefferson, Lancaster and 6 more | 15 hr |
| Sep 15, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 48 min |
| Sep 15, 10:44 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.